Experiences of taking the pill constantly?

Hi there,

I've posted a couple of times to this site before, and just wanted to pick peoples brains if I may. Sorry if there is too much info at times!

I am 35, was finally diagnosed with endo in Nov 2014 when i had a laparoscopy and the endo they found was excised. I had my 6 week check and felt like a new woman, but by the time my 3 month check came I was experiencing horrendous pain and vile periods again. So i was advised to go on the pill, back to back which i did. its now three months later and whilst I've been relatively pain free and haven't had a sign of period, that all seems to have changed today. i have the traditional period type pains coming and going in my tummy and back, and have had what i can only assume is some sort of breakthrough bleeding today too. Its still early days for me with understanding this endo business, perhaps i naively thought this pill would fix everything. i have no idea what to expect, and just wondered if anyone else can advise on whether this is entirely normal or if it means that the pill isn't controlling my endo it all as it should be. Any advice gratefully received. Right now I feel incredibly deflated, out of control of my own body and feel a bit like this illness is taking charge of me again.

Thanks for reading


3 Replies

  • Hii

    I've been taking my pill back to back for 3 months now too to try and stop the pain. As like you it stopped but I'm missing my 3rd period now and I've been spotting and the pains niggling again. Not to mention I've been soooo swollen for a month now. I've got my lap on Monday and I just can't wait to get it done and have a period again and hopefully it's normal. I know my friend who suffers is in the same boat. I think it seems to be normal that it can help but it only masks the pain and doesn't get rid of it long term.

    I hope you start to feel better soon :) i really feel your frustration x

  • My doctor said that if the breakthrough bleeding is causing trouble then have a pill break for no longer than 3 days, I do this sometimes and it really helps. If I have constant slight breakthrough bleeding for some reason now I find that more painful. My GP prescribed norethisterone to stop the bleeding which helped too although I only took it for 2 months or so. Hope this helps, good luck.

  • I have very similar symptoms. My doctor tells me it is very normal to have slight break through bleeding while taking the pill continuously. He has said that will happen if you take certain antibiotics or miss a pill or take a pill late. I still have a lot of cramping even though I am not having a period. It usually occurs twice a month, about the 2nd week of being on a pack and then of course the week I would have a period. I hope that helps

You may also like...